MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZP17JN40NSB080N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).One trach tube was returned for analysis.Visual inspection performed and product found to be damaged and the cuff will not hold and an air leak was heard.Customer's complaint was verified.The component was reviewed and found not to have any manufacturing defects.No issues found with manufacturing review.The problem source is damage that occurred after shipment to the customer.
 
Event or Problem Description
Information was received that the bivona tracheostomy tube has two air cuff tracheal cannulae "draw" air independently, so they change from a desired state (unblocked) in a non-intentional state (blocked).No reported longterm adverse effects.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7944698
Report Number3012307300-2018-04075
Device Sequence Number1499662
Product Code JOH
UDI-Device Identifier15019517127843
UDI-Public15019517127843
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberZP17JN40NSB080N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR